Alert archive / Missouri / Tornado Warnings in 2010

Tornado Warning 47, NWS Springfield, MO

November 24, 20104 counties in Missouri

NWS Springfield, MO issued this tornado warning at Nov 24, 2010, 3:21 PM CST for 4 counties in Missouri. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 24, 2010, 3:21 PM CST (21:21 UTC)
Expired
Nov 24, 2010, 3:45 PM CST
In force
24 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon

Counties Cedar County, MO, Hickory County, MO, Polk County, MO, St. Clair County, MO

The radar

The Springfield radar (KSGF), 77 km from the middle of the area, began a volume at 21:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 24, 2:28 PM CSTTornado WatchSPC6 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 9.4 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2010-11-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2010-11-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 558 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
474 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
558 m²/s²
0-3 km storm-relative helicity
585 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

892 
WFUS53 KSGF 242121
TORSGF
MOC039-085-167-185-242145-
/O.NEW.KSGF.TO.W.0047.101124T2121Z-101124T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
321 PM CST WED NOV 24 2010

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* TORNADO WARNING FOR...
  EAST CENTRAL CEDAR COUNTY IN SOUTHWEST MISSOURI...
  HICKORY COUNTY IN CENTRAL MISSOURI...
  NORTHWESTERN POLK COUNTY IN SOUTHWEST MISSOURI...
  SOUTHEASTERN ST. CLAIR COUNTY IN WEST CENTRAL MISSOURI...

* UNTIL 345 PM CST.

* AT 318 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  TORNADO 4 MILES NORTH OF ARNICA...OR 8 MILES NORTHEAST OF
  STOCKTON...MOVING NORTHEAST AT 50 MPH.

* LOCATIONS IMPACTED INCLUDE ARNICA...CAPLINGER MILLS...COLLINS...
  CROSS TIMBERS...ELKTON...FLEMINGTON...GERSTER...HERMITAGE...
  HUMANSVILLE...NEMO...PRESTON...QUINCY...WEAUBLEAU AND WHEATLAND.

OTHER LOCATIONS IN THE WARNING INCLUDE POMME DE TERRE LAKE AND TRUMAN
LAKE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

&&

LAT...LON 3806 9323 3790 9318 3789 9319 3770 9373
      3784 9386 3807 9349
TIME...MOT...LOC 2121Z 235DEG 41KT 3782 9369

$$

LINDENBERG
1 follow-up statement
334 
WWUS53 KSGF 242138
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
338 PM CST WED NOV 24 2010

MOC039-167-185-242147-
/O.CAN.KSGF.TO.W.0047.000000T0000Z-101124T2145Z/
POLK MO-CEDAR MO-ST. CLAIR MO-
338 PM CST WED NOV 24 2010

...THE TORNADO WARNING FOR SOUTHEASTERN ST. CLAIR...EAST CENTRAL
CEDAR AND NORTHWESTERN POLK COUNTIES IS CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CST WEDNESDAY EVENING
FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.

&&

LAT...LON 3806 9323 3790 9318 3789 9320 3781 9356
      3781 9357 3786 9359 3791 9358 3792 9352
      3803 9352 3807 9349
TIME...MOT...LOC 2137Z 235DEG 41KT 3792 9350

$$

MOC085-242145-
/O.CON.KSGF.TO.W.0047.000000T0000Z-101124T2145Z/
HICKORY MO-
338 PM CST WED NOV 24 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 345 PM CST FOR HICKORY
COUNTY...

AT 336 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO NEAR WEAUBLEAU...OR 11 MILES WEST OF HERMITAGE...
MOVING NORTHEAST AT 45 MPH.

THE TORNADO WILL BE NEAR...
  HERMITAGE BY 345 PM CST.

OTHER LOCATIONS IN THE WARNING INCLUDE POMME DE TERRE LAKE AND TRUMAN
LAKE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CST WEDNESDAY EVENING
FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.

&&

LAT...LON 3806 9323 3790 9318 3789 9320 3781 9356
      3781 9357 3786 9359 3791 9358 3792 9352
      3803 9352 3807 9349
TIME...MOT...LOC 2137Z 235DEG 41KT 3792 9350

$$

LINDENBERG

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this tornado warning went out at Nov 24, 11:10 AM CST, 4 hours 11 minutes earlier.

Area forecast discussion, Nov 24, 11:10 AM CST, 4 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1110 AM CST WED NOV 24 2010

...UPDATE TO AVIATION...

.DISCUSSION...

A VERY ACTIVE 48 HOURS IS ON TAP AS A STRONG STORM SYSTEM TRACKS
ACROSS THE CENTRAL UNITED STATES. WE ARE GOING TO SEE ALL FOUR
SEASONS OF WEATHER THE NEXT FEW DAYS STARTING WITH A THREAT FOR
SEVERE STORMS LATER TODAY AND TONIGHT. WINTRY PRECIPITATION THEN
CONTINUES TO BE A BIG CONCERN FROM LATER TONIGHT INTO THANKSGIVING
AS A PASSING ARCTIC COLD FRONT USHERS A MUCH COLDER AIRMASS INTO
THE REGION.

CURRENTLY...WATER VAPOR IMAGERY DEPICTS AN UPPER LEVEL CLOSED LOW
DROPPING SOUTHEAST ACROSS WESTERN MONTANA. AT THE SURFACE...A WARM
FRONT HAS NOW BEGUN TO SURGE NORTH ACROSS THE RED RIVER...WITH
SURFACE DEW POINTS IN THE MIDDLE AND UPPER 60S ACROSS THE EASTERN
HALF OF TEXAS. THIS FRONT IS SURGING NORTH IN RESPONSE TO
CYCLOGENESIS THAT HAS COMMENCED ACROSS THE CENTRAL HIGH
PLAINS...WITH IMPRESSIVE PRESSURE FALLS NOTED IN THE CORN BELT.
MOISTURE ADVECTION IS ALREADY WELL UNDERWAY ABOVE THE SURFACE
THANKS TO A LOW LEVEL JET. THE MOISTURE ADVECTION/ISENTROPIC
UPGLIDE HAS BEEN RESPONSIBLE FOR SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS OVERNIGHT. A FEW OF THE STORMS HAVE PRODUCED PEA
SIZED HAIL.

SHORT RANGE MODEL GUIDANCE INDICATES THAT THE MAIN AREA OF
MOISTURE TRANSPORT/ISENTROPIC UPGLIDE WILL QUICKLY SHIFT NORTHEAST
OF THE AREA THIS MORNING. MAY SEE A FEW SECONDARY AREAS WORK UP
INTO SOUTH CENTRAL MISSOURI FROM ARKANSAS LATER THIS MORNING AND
THIS AFTERNOON. OTHER THAN THAT...DO NOT SEE ANY REAL ORGANIZED
AREAS OF PRECIPITATION FROM LATER THIS MORNING INTO AT LEAST MID
AFTERNOON. WILL STILL KEEP CHANCE POPS GOING IN CASE A LOCALIZED
LOW LEVEL JETLET CAN PUSH UP SHOWERS OR STORMS.

MEANWHILE...MASSIVE CHANGES IN THE LOW LEVEL AIRMASS WILL TAKE
PLACE AS THAT WARM FRONT QUICKLY SURGES NORTH OF THE AREA. SEE NO
REASON WHY DEW POINTS WILL NOT MAKE IT INTO THE LOWER 60S...WITH
MID 60S NOT OUT OF THE QUESTION ACROSS SOUTHERN MISSOURI. THIS
QUICK MODIFICATION TO THE LOW LEVEL AIRMASS WILL SET THE STAGE FOR
WHAT COULD BE AN ACTIVE SEVERE WEATHER PERIOD. EVEN THOUGH LITTLE
IN THE WAY OF SUN IS EXPECTED TODAY...WARM ADVECTION SHOULD BOOST
TEMPERATURES INTO THE MIDDLE AND PERHAPS UPPER 60S ACROSS
SOUTHEAST KANSAS AND WESTERN MISSOURI THIS AFTERNOON. THIS WOULD
RESULT IN MLCAPES IN THE 700 TO 1200 J/KG RANGE...OR EVEN HIGHER
IF MID 60 DEW POINTS CAN MAKE IT IN HERE.

THE BIG QUESTION THEN BECOMES CONVECTIVE TRIGGERS. AS THAT SURFACE
LOW PULLS EAST ALONG THE INTERSTATE 70 CORRIDOR...A POWERFUL COLD
FRONT WILL BEGIN TO ACCELERATE SOUTHEAST. BEFORE THAT
HAPPENS...SHORT RANGE MODELS CONTINUE TO HINT AT A BAND OF
INCREASED MOISTURE CONVERGENCE NEAR THE INTERSTATE 44 CORRIDOR
FROM NORTHEAST OKLAHOMA INTO FAR SOUTHWEST MISSOURI. IF THIS
FEATURE MATERIALIZES...THIS COULD PROVIDE A TRIGGER FOR STORMS
LATE THIS AFTERNOON AND EARLY THIS EVENING.

GIVEN THE EXTREME SHEAR AND EXPECTED STORM MOTIONS...ANY STORMS
THAT DEVELOPED ON THIS FEATURE WOULD LIKELY BE SUPERCELLS. OTHER
INITIATION WILL LIKELY TAKE PLACE ALONG THAT ADVANCING COLD FRONT.
IF STORMS CAN GET GOING EARLY ENOUGH ALONG THE FRONT...SUPERCELLS
MAY ALSO BE FAVORED AS STORM MOTIONS WOULD TEND TO KEEP THE FRONT
FROM UNDERCUTTING THEM. ONCE THE FRONT BEGINS TO FURTHER
ACCELERATE...CONVECTIVE MODE SHOULD QUICKLY BECOME LINEAR...WITH
STORMS SWEEPING ACROSS THE OZARKS IN QUICK FASHION. GIVEN A
STRONGLY VEERED LOW LEVEL JET...LARGE TURNING HODOGRAPHS WILL
YIELD A TORNADO THREAT...ESPECIALLY WITH ANY SUPERCELLS. DAMAGING
WINDS AND HAIL WILL ALSO BE THREATS...WITH HAIL MAINLY CONFINED TO
SUPERCELLS.

ON THE HEELS OF THE SEVERE STORM POTENTIAL WILL BE A QUICK
INFILTRATION OF ARCTIC AIR. IT IS QUITE POSSIBLE THAT WHILE
CONVECTION REMAINS A CONCERN ACROSS SOUTHERN MISSOURI LATE
TONIGHT...LEFT OVER PRECIPITATION MAY BE TRANSITIONING TO A FROZEN
VARIETY ACROSS SOUTHEAST KANSAS AND WEST CENTRAL MISSOURI. WITH
CURRENT TEMPERATURES IN THE NORTHERN HIGH PLAINS IN THE SINGLE
DIGITS BELOW ZERO...SEE NO REASON WHY TEMPERATURES WILL NOT QUICKLY
PLUMMET BELOW FREEZING BEHIND THE PASSING FRONT. BELOW FREEZING
TEMPERATURES WILL LIKELY MAKE IT TO THE INTERSTATE 44 CORRIDOR BY
SUNRISE. MAY THEREFORE SEE A QUICK TRANSITION TO FREEZING RAIN OR
PERHAPS SLEET LATE TONIGHT AND THANKSGIVING MORNING.

WHAT IS OF GREATER CONCERN IS WHAT HAPPENS DURING THE DAY ON
THANKSGIVING. ALTHOUGH THE SURFACE FRONT WILL HAVE CROSSED INTO
ARKANSAS SHORTLY AFTER SUNRISE...A MID LEVEL FRONTOGENETIC ZONE
WILL HAVE YET TO CLEAR THE AREA. IN ADDITION...THE SYNOPTIC SETUP
WILL FAVOR INCREASING LIFT DUE TO FAVORABLE POSITIONING OF A
STRONG UPPER LEVEL JET CORE AND APPROACHING TROUGH. AN INCREASE IN
POST FRONTAL PRECIPITATION IS THEREFORE EXPECTED ON THANKSGIVING.
WITH SURFACE TEMPERATURES PRETTY MUCH AT OR BELOW FREEZING
AREA WIDE...FROZEN PRECIPITATION APPEARS LIKELY.

THE TWO BIGGEST QUESTIONS ARE THE DEPTH OF THE SUB FREEZING
LAYER...AND WHERE THE BACK EDGE OF THE PRECIPITATION WILL BE.
CURRENT THINKING IS THE BACK EDGE OF THE DEVELOPING PRECIPITATION
WILL BE RIGHT AROUND THE INTERSTATE 44 CORRIDOR. AS FOR THE
SUBFREEZING LAYER...HAVE GONE THE SLIGHTLY SHALLOWER ROUTE FOR NOW
WHICH WOULD FAVOR FREEZING RAIN...AND PERHAPS SLEET NEAR THE BACK
EDGE OF THE PRECIPITATION. IF WE CAN GET SOME MORE DEPTH...SLEET
AND/OR SNOW WOULD BE MORE FAVORED. 00 AND 12Z UPSTREAM RAOBS WILL
BE A VERY VALUABLE COMMODITY IN ASSESSING THIS INCOMING AIRMASS
AS MODEL RESOLUTION TYPICALLY RESULTS IN POOR HANDLING OF ARCTIC
AIRMASSES. WITH ALL OF THAT SAID...HAVE INCREASED ICE
ACCUMULATIONS...ESPECIALLY SOUTH OF INTERSTATE 44 WHERE THERE IS A
BETTER SHOT AT POST FRONTAL PRECIPITATION. GENERALLY WENT WITH
TRACE AMOUNTS NORTH OF THE PLATEAU...RANGING TO GREATER THAN A
TENTH OF AN INCH FROM BRANSON TO WEST PLAINS TO SALEM. WITH
GROUND TEMPERATURES SO WARM...ICE ACCUMULATION WOULD MAINLY BE
CONFINED TO ELEVATED OBJECTS...AS WELL AS BRIDGES AND OVERPASSES.
ANY LEFTOVER PRECIPITATION SHOULD QUICKLY CLEAR SOUTH CENTRAL
MISSOURI THANKSGIVING EVENING.

AS FOR TEMPERATURES...RAW MODEL TEMPERATURES WERE PREFERRED FOR
THANKSGIVING AS MOS JUST DOES NOT PERFORM WELL IN THESE
SITUATIONS. UNDERCUT ALL GUIDANCE THURSDAY NIGHT AS SURFACE HIGH
PRESSURE SLIDES TO OUR WEST. ONE OTHER THING TO MENTION HERE WILL
BE WIND CHILLS. A BRISK AND GUSTY NORTH WIND WILL DROP WIND CHILLS
INTO THE UPPER SINGLE DIGITS AND LOWER TEENS FROM LATE WEDNESDAY
NIGHT INTO THANKSGIVING.

A WARMING TREND IS STILL ON TAP FROM THIS WEEKEND INTO EARLY NEXT
WEEK. MEDIUM RANGE MODELS THEN CONTINUE TO ADVERTISE ANOTHER UPPER
LEVEL TROUGH APPROACH THE REGION SOMETIME EARLY NEXT WEEK. HAVE
MAINTAINED SLIGHT CHANCE TO CHANCE POPS FROM SUNDAY NIGHT INTO
TUESDAY...WITH TIMING AND MOISTURE RETURN THE BIG QUESTIONS.

SCHAUMANN

&&

.AVIATION...

FOR THE 18Z TAFS...ACTIVE WEATHER PERIOD THROUGH THE FORECAST
EXPECTED. LOW LEVEL WIND SHEAR WILL BE ONGOING AT THE ONSET OF THE
TAFS AT ALL 3 LOCATIONS WITH VERY STRONG LOW LEVEL FLOW IN ADVANCE
OF THE NEXT STRONG COLD FRONT. LOW CEILINGS AND DENSE FOG HAVE
DEVELOPED IN ADVANCE OF A NORTHWARD SURGING WARM FRONT THIS
MORNING AND MAY PERSIST INTO THE MID AFTERNOON. STRONG TO SEVERE
THUNDERSTORMS WILL BE POSSIBLE OVER SOUTHEWEST MISSOURI LATE THIS
AFTERNOON INTO THE EARLY EVENING AS THE COLD FRONT BEGINS TO PUSH
SOUTHEAST INTO THE REGION. THE THUNDERSTORMS WILL THEN DEVELOP
ALONG THE FRONT AND SHIFT EAST OVERNIGHT. A SHARP WINDSHIFT WILL
OCCUR BEHIND THE FRONT WITH GUSTY NORTHWEST WINDS OVERNIGHT AND
LIKELY IFR CEILINGS PERSISTING. ANOTHER WAVE IS EXPECTED TO
DEVELOP ALONG THE FRONT THURSDAY MORNING WHICH WILL LIKELY BRING
MORE PRECIPITATION ON THURSDAY AND COULD BE IN THE FORM OF
FREEZING RAIN AS 850 FRONT WILL LAG BEHIND THE INITIALLY SHALLOW
COLD AIR MASS.

LINDENBERG

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Nov 24, 1:09 PM CST, 2 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
109 PM CST WED NOV 24 2010

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-251915-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
109 PM CST WED NOV 24 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

  THE HAZARDOUS WEATHER RISK LEVEL IS...SIGNIFICANT.

WEATHER HAZARDS EXPECTED...

  THE LIGHTNING RISK IS SIGNIFICANT.
  THE THUNDERSTORM WIND RISK IS ELEVATED FOR WIND GUSTS OVER
  60 MPH.
  THE HAIL RISK IS ELEVATED FOR HAIL TO THE SIZE OF HALF DOLLARS.
  THE TORNADO RISK IS ELEVATED.
  THE NON THUNDERSTORM WIND RISK IS LIMITED.
  THE FREEZING RAIN RISK IS LIMITED.
  THE EXTREME COLD RISK IS LIMITED.

DISCUSSION...

  THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON INTO THIS
  EVENING ACROSS EASTERN KANSAS AND NORTHEASTERN OKLAHOMA THEN
  SPREAD TO THE NORTHEAST INTO THE AREA. THESE WILL HAVE THE
  POSSIBILITY OF DEVELOPING INTO SUPERCELLS DUE TO THE VERY STRONG
  WIND SHEAR ACROSS THE AREA. STORMS SHOULD THEN TRANSITION INTO A
  SQUALL LINE AS AN ARCTIC COLD FRONT ACCELERATES SOUTHEAST ACROSS
  THE OUTLOOK AREA.

  THE COMBINATION OF EXTREME WIND SHEAR AND MARGINAL INSTABILITY
  WILL RESULT IN A THREAT FOR DAMAGING WINDS IN EXCESS OF
  60 MPH...HAIL TO THE SIZE OF QUARTERS...AND ISOLATED TORNADOES
  ACROSS MUCH OF THE OUTLOOK AREA TONIGHT. IN ADDITION...CURRENT
  INDICATIONS ARE THAT GREATER INSTABILITY MAY DEVELOP SOUTH AND
  WEST OF A FORT SCOTT KANSAS TO GREENFIELD TO CASSVILLE MISSOURI
  LINE. IF THIS INSTABILITY MATERIALIZES...THERE WILL BE AN
  ELEVATED THREAT FOR TORNADOES ACROSS THIS PORTION OF EXTREME
  SOUTHEAST KANSAS AND SOUTHWEST MISSOURI LATE THIS AFTERNOON AND
  THIS EVENING. IN ADDITION...HAIL TO THE SIZE OF HALF DOLLARS OR
  LARGER WOULD ALSO BE POSSIBLE.

  AS THIS ARCTIC COLD FRONT SWEEPS THROUGH THE REGION...BRISK AND
  GUSTY WINDS WILL SHIFT TO THE NORTH AND USHER IN A MUCH COLDER
  AIRMASS. WIND CHILLS IN THE TEENS TO THE SINGLE DIGITS ARE
  POSSIBLE ACROSS PORTIONS OF EXTREME SOUTHEAST KANSAS AND WEST
  CENTRAL MISSOURI LATE TONIGHT. IN ADDITION...PRECIPITATION IS
  EXPECTED TO TRANSITION TO A LIGHT WINTRY MIX...WITH MINOR ICE
  ACCUMULATIONS POSSIBLE LATE TONIGHT ALONG AND NORTH OF THE
  INTERSTATE 44 CORRIDOR.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

  LIGHT WINTRY PRECIPITATION IS EXPECTED TO INCREASE IN AREAL
  COVERAGE ON THANKSGIVING...ESPECIALLY ALONG AND SOUTH OF THE
  INTERSTATE 44 CORRIDOR. MINOR ICE ACCUMULATIONS ARE EXPECTED...
  WITH ICE ACCUMULATIONS OF ONE TO TWO TENTHS OF AN INCH POSSIBLE
  ACROSS PORTIONS OF SOUTH CENTRAL MISSOURI. THE ICE ACCUMULATION
  WILL LIKELY BE CONFINED TO ELEVATED OBJECTS INCLUDING BRIDGES
  AND OVERPASSES. MINOR SLEET AND SNOW ACCUMULATIONS WILL ALSO BE
  POSSIBLE. MEANWHILE...WIND CHILLS IN THE UPPER SINGLE DIGITS AND
  TEENS WILL CONTINUE FROM THANKSGIVING INTO EARLY FRIDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION MAY BE NEEDED ACROSS EXTREME SOUTHEAST
  KANSAS AND WESTERN MISSOURI LATE THIS AFTERNOON AND EARLY
  THIS EVENING...AND ACROSS THE REMAINDER OF THE OUTLOOK AREA
  FROM MID EVENING INTO THE OVERNIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

WFO SGF

In the hours before

Special weather statement, Nov 24, 2:59 PM CST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
259 PM CST WED NOV 24 2010

KSZ097-MOZ066-077-242130-
CRAWFORD KS-BARTON MO-VERNON MO-
259 PM CST WED NOV 24 2010

...SIGNIFICANT WEATHER ALERT FOR EASTERN CRAWFORD...NORTHWESTERN
BARTON AND SOUTHERN VERNON COUNTIES UNTIL 330 PM CST...

AT 254 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR GIRARD...MOVING NORTHEAST AT 50 MPH. WINDS
AROUND 50 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
  CROWEBURG...MULBERRY AND ENGLEVALE BY 305 PM CST.
  ARCADIA AND BURGESS BY 310 PM CST.
  OSKALOOSA AND HANNON BY 315 PM CST.
  BRONAUGH AND VERDELLA BY 320 PM CST.
  MOUNDVILLE BY 325 PM CST.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CST WEDNESDAY EVENING
FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.

LINDENBERG

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 24, 3:40 PM CSTTornado WarningSGFBarton, Cedar, St. Clair, Vernon35 min
Nov 24, 3:45 PM CSTTornado WarningSGFBenton, Camden, Hickory45 min
Nov 24, 4:13 PM CSTFlash Flood WarningSGFBarton, Cedar, Dade, St. Clair, Vernon6 hr
Nov 24, 4:13 PM CSTTornado WarningSGFCedar, Hickory, Polk, St. Clair47 min
Nov 24, 4:57 PM CSTTornado WarningSGFBenton, Camden, Hickory33 min
Nov 24, 5:32 PM CSTFlash Flood WarningSGFBenton, Camden, Hickory4 hr
Nov 24, 5:33 PM CSTTornado WarningSGFCamden, Dallas, Hickory42 min
Nov 24, 5:35 PM CSTSevere Thunderstorm WarningSGFJasper25 min
Nov 24, 5:41 PM CSTFlash Flood WarningSGFJasper, Newton6 hr
Nov 24, 5:53 PM CSTTornado WarningSGFCedar, Hickory, Polk37 min
Nov 24, 5:56 PM CSTSevere Thunderstorm WarningSGFDade, Jasper, Lawrence, Newton49 min

Nearby

Tornado Warnings in Missouri, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.